Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 17, NWS Charleston, WV

April 28, 2016Calhoun County, Gilmer County, Ritchie County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 28, 2016, 7:13 PM EDT for Calhoun County, Gilmer County, Ritchie County, West Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2016, 7:13 PM EDT (23:13 UTC)
Expired
Apr 28, 2016, 7:45 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Calhoun County, WV, Gilmer County, WV, Ritchie County, WV

The radar

The Charleston,WV radar (KRLX), 98 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 7:23 PM EDTHAIL 13 Wnw Tanner, WVMOSTLY PENNY AND NICKEL SIZED HAIL WITH A FEW AS LARGE AS A QUARTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:21 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 11.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

708 
WUUS51 KRLX 282313
SVRRLX
WVC013-021-085-282345-
/O.NEW.KRLX.SV.W.0017.160428T2313Z-160428T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
713 PM EDT THU APR 28 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GILMER COUNTY IN NORTH CENTRAL WEST VIRGINIA...
  NORTHEASTERN CALHOUN COUNTY IN NORTH CENTRAL WEST VIRGINIA...
  SOUTHEASTERN RITCHIE COUNTY IN NORTHWESTERN WEST VIRGINIA...

* UNTIL 745 PM EDT

* AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GRANTSVILLE...
  MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  GLENVILLE...CEDAR CREEK STATE PARK...COXS MILLS...TROY...BURNT HOUSE...
  NEWBERNE...BIG SPRINGS...TANNER AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3905 8072 3884 8080 3897 8117 3901 8118
      3903 8116 3903 8117 3904 8118 3904 8119
      3910 8113
TIME...MOT...LOC 2312Z 284DEG 27KT 3900 8106 

HAIL...1.25IN
WIND...60MPH
 
$$

CHARNICK
2 follow-up statements
069 
WWUS51 KRLX 282330
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EDT THU APR 28 2016

WVC013-085-282338-
/O.CAN.KRLX.SV.W.0017.000000T0000Z-160428T2345Z/
CALHOUN WV-RITCHIE WV-
730 PM EDT THU APR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN AND
SOUTHEASTERN RITCHIE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHWESTERN WEST VIRGINIA.

LAT...LON 3904 8072 3888 8079 3895 8096 3900 8099
      3905 8094 3904 8092 3905 8091
TIME...MOT...LOC 2328Z 284DEG 27KT 3897 8090 

$$

WVC021-282345-
/O.CON.KRLX.SV.W.0017.000000T0000Z-160428T2345Z/
GILMER WV-
730 PM EDT THU APR 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN GILMER COUNTY...

AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GLENVILLE...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GLENVILLE...COXS MILLS...NEWBERNE...TROY AND TANNER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3904 8072 3888 8079 3895 8096 3900 8099
      3905 8094 3904 8092 3905 8091
TIME...MOT...LOC 2328Z 284DEG 27KT 3897 8090 

HAIL...1.00IN
WIND...60MPH
 
$$

CHARNICK
479 
WWUS51 KRLX 282342
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
742 PM EDT THU APR 28 2016

WVC021-282352-
/O.EXP.KRLX.SV.W.0017.000000T0000Z-160428T2345Z/
GILMER WV-
742 PM EDT THU APR 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GILMER COUNTY
WILL EXPIRE AT 745 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHWESTERN WEST VIRGINIA.

LAT...LON 3904 8072 3888 8079 3895 8096 3900 8099
      3905 8094 3904 8092 3905 8091
TIME...MOT...LOC 2340Z 284DEG 27KT 3897 8090 

$$

14

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 2:45 PM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Apr 28, 2:45 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
245 PM EDT THU APR 28 2016

.SYNOPSIS...
SURFACE LOW PRESSURE LINGERS THROUGH TONIGHT WITH MORE CONVECTION
EXPECTED. RAIN CHANCES DECREASE FRIDAY BUT LOW LEVEL MOISTURE
LINGERS. ANOTHER SYSTEM BRINGS PRECIPITATION FOR SATURDAY AND SUNDAY.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 1730Z...FRONT NEARLY STATIONARY NEAR MGW ON WEST TO NORTH OF
PKB AND SOUTH OF ZZV TO NORTH OF CVG.  THE FRONT WILL BEGIN TO SAG
SOUTH OVERNIGHT.

INSTABILITY CONTINUES TO INCREASE...SO WE STILL EXPECT NUMEROUS SHOWERS
AND THUNDERSTORMS TO FORM SOUTH OF THE FRONT. SO THE LIKELY POPS WE
INSERTED THIS MORNING...SHOULD STILL BE ON TRACK FOR THIS AFTERNOON
INTO THE EVENING.  DID ADJUST HIGHER POPS A BIT FURTHER SOUTH INTO
OUR SOUTHERN WV COUNTIES TOO.

DUE TO THE PAST RAINS OF 3 DAYS...AFTER COORDINATING WITH OUR
HYDROLOGIST...WE WILL POST A SHORT TERM FLASH FLOOD WATCH FOR
LATE AFTERNOON AND EARLY EVENING IN THOSE WETTEST COUNTIES. STILL
CONCERNED WITH LOCALIZED DOWNPOURS OVER THE WET AREAS. OF
COURSE...WITH EQUILIBRIUM LEVEL AROUND 30 THSD FT PER THE
RAP...WE ARE ALSO CONCERNED ABOUT SEVERE STORMS TOO.

AS THAT FRONT SAGS SOUTH...LOTS OF LOW CLOUDS FIGURES ON FRIDAY
MORNING...ESPECIALLY FOR EASTERN OHIO AND NORTHERN WEST
VIRGINIA...AS COOLER TEMPERATURES ARE ADVECTED SOUTH AS 925 MB FLOW
TURNS NW.  HELD ONTO SOME 20 TO 40 POPS IN OUR NORTHEASTERN COUNTIES.

TRIED TO LIFT CEILINGS 15 TO 18Z FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
ANY LINGERING SHOWERS WILL COME TO AN END FRIDAY NIGHT. BUT THE
DRY WEATHER IS FAIRLY SHORT LIVED AS MOISTURE INCREASES FROM THE
SOUTHWEST SATURDAY. A LOW PRESSURE SYSTEM WILL MOVE INTO THE LOWER OHIO
RIVER VALLEY SATURDAY DRIVING A WARM FRONT NORTH ACROSS THE CWA
WITH SHOWERS AND THUNDERSTORMS. THE LOW WILL PASS THE CWA ON
SUNDAY WITH A COLD FRONT SLIDING THROUGH. SOME DIFFERENCES BETWEEN
MODELS ON THE EVOLUTION OF THIS SYSTEM...SO OVERALL TIMING OF
HIGHEST POPS MAY VARY...BUT HAVE LIKELY TO CATEGORICAL POPS
SATURDAY AFTERNOON AND AGAIN SUNDAY. PWATS SURGE UP TO AROUND 1.5
INCHES SATURDAY AFTERNOON...THEN WE WILL ALSO GET A POOLING OF
PWATS AHEAD OF THE FRONT...PUSHING THEM UP TO AROUND 1.5 INCHES
AGAIN. WITH THE RECENT RAINFALL PATTERNS...AREAS THAT HAVE BEEN
HIT SEVERAL TIMES OVER THE PAST WEEK WILL NEED TO BE WATCHED FOR
POTENTIAL WATER CONCERNS. WILL MENTION THIS IN THE HWO. SHOULD GET
SOME INSTABILITY SUNDAY...BUT THINK CLOUDS WILL LIMIT IT SOME.
HOWEVER...WITH SHEAR OF 35-45KTS...CANNOT RULE OUT SOME GUSTY
THUNDERSTORMS.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
COLD FRONT SHOULD BE WELL SOUTH AND EAST BY MONDAY...BUT MODELS
BRING WEAK UPPER LEVEL TROUGH THROUGH...SO HAVE SHOWERS LINGERING.
THE 00Z ECMWF THEN SHOWS A WAVE ALONG THE FRONT BULGING IT BACK
NORTH TUESDAY INTO SOUTHEASTERN CWA. THE 12Z ECMWF IS EVEN MORE
AGGRESSIVE SURGING THE FRONT BACK NORTH WITH THIS WAVE...AND WOULD
SPELL PRECIP ACROSS MUCH OF THE CWA. HOWEVER GFS KEEPS THE ENTIRE
THING FARTHER SOUTH. WENT WITH ONLY SLIGHT CHANCE POPS FOR NOW
UNTIL THIS BECOMES BETTER RESOLVED. OTHERWISE REMAINED CLOSE TO
WPC GUIDANCE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
STILL EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS TO FORM 18Z TO 21Z
SOUTH OF THE FRONT.  SO HIGHLY VARIABLE CONDITIONS IN THE
CONVECTION...THAT CAN NOT BE ENTIRELY SHOWN IN THE POINT TAFS.  WILL
PUT TSTMS IN VCNTY IN THE TAFS...UNTIL WE SEE THE STORMS THREATENING
THE TERMINAL.  EQUILIBRIUM LEVEL 30 TO 34 THSD...FREEZING LEVEL
AROUND 11 THSD.  COULD EASILY SEE SOME SEVERE...AND LOCALIZED
DOWNPOURS.

HAVE LOCAL IFR IN THUNDERSTORMS...WITH CEILINGS MOSTLY 2 TO 3 THSD
FT BKN TO OVC.

00Z TO 06Z...THUNDERSTORMS WANE BUT SHOWERS LINGER.  LOW CEILINGS
FORMING.

06Z TO 14Z...FIGURING MORE WIDESPREAD STRATUS...AND THUS FORECASTING
MORE 2 TO 4 MILES IN FOG...INSTEAD OF THE AOB 1 MILE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING THE LOW CEILINGS FORMING OVERNIGHT AND
LOWER VSBY MAY VARY.  RAIN INDUCED FOG COULD FORM EARLIER THAN
FORECAST TONIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  H    M    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    M    M    H    M    M    M    M    M    M    M    M
EKN CONSISTENCY  M    M    M    L    M    M    M    M    M    M    M    M
PKB CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
CKB CONSISTENCY  H    M    M    M    M    M    M    M    M    M    M    M

AFTER 18Z FRIDAY...
IFR POSSIBLE AGAIN SATURDAY INTO SUNDAY WITH ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-026>030-037>039-046-047.
OH...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR OHZ075-076-
     083>087.
KY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...KTB/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...KTB
Hazardous weather outlook, Apr 28, 4:25 PM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT THU APR 28 2016

WVZ005>009-013>020-026>030-037>039-046-047-292030-
WAYNE-CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-NICHOLAS-
WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
425 PM EDT THU APR 28 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA...PORTIONS OF NORTHERN WEST VIRGINIA...PORTIONS OF
SOUTHERN WEST VIRGINIA AND PORTIONS OF WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ075-076-083>087-WVZ010-011-292030-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-WASHINGTON-JACKSON OH-VINTON-
MEIGS-GALLIA-LAWRENCE OH-PLEASANTS-TYLER-
425 PM EDT THU APR 28 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO AND PORTIONS OF NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ036-292030-
FAYETTE-
425 PM EDT THU APR 28 2016

...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN WEST
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ066-067-292030-
PERRY-MORGAN-
425 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ004-WVZ024-025-033>035-292030-
BUCHANAN-MINGO-LOGAN-MCDOWELL-WYOMING-RALEIGH-
425 PM EDT THU APR 28 2016

...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA AND PORTIONS OF SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-292030-
DICKENSON-
425 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ031-032-040-292030-
HARRISON-TAYLOR-BARBOUR-
425 PM EDT THU APR 28 2016

...SEVERE THUNDERSTORM WATCH 119 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND PORTIONS OF NORTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
MORE ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS FOR SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Apr 28, 6:34 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             MINERALWELLS            39.18N  81.51W
04/28/2016  M1.50 INCH       WOOD               WV   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED SEVERAL HAIL PIECES OF 1.5
            INCHES

&&

EVENT NUMBER RLX1600903

SL
Local storm report, Apr 28, 6:36 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
636 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             3 SE AMESVILLE          39.37N  81.92W
04/28/2016  E2.50 INCH       ATHENS             OH   COCORAHS

            CARS DENTED

&&

EVENT NUMBER RLX1600904

MZ
Local storm report, Apr 28, 6:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
639 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             3 SE THORNTON           39.31N  79.90W
04/28/2016  E1.75 INCH       TAYLOR             WV   PUBLIC

&&

EVENT NUMBER RLX1600905

MEC
Local storm report, Apr 28, 6:40 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
640 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             KNOTTSVILLE             39.33N  79.97W
04/28/2016  E1.50 INCH       TAYLOR             WV   TRAINED SPOTTER

&&

EVENT NUMBER RLX1600906

MEC
Local storm report, Apr 28, 6:41 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
641 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             LUBECK                  39.24N  81.63W
04/28/2016  E1.25 INCH       WOOD               WV   PUBLIC

            HALF DOLLAR SIZE HAIL IN LUBECK

&&

EVENT NUMBER RLX1600908

SL
Local storm report, Apr 28, 6:52 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
652 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             4 NE ELIZABETH          39.10N  81.34W
04/28/2016  E2.00 INCH       WIRT               WV   PUBLIC

            TORRENTIAL RAINFALL

&&

EVENT NUMBER RLX1600909

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 1:59 PM EDTFlash Flood WatchRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 15 more8 hr
Apr 28, 2:47 PM EDTSpecial Weather StatementRLXWirt43 min
Apr 28, 2:55 PM EDTSevere Thunderstorm WarningRLXJackson, Roane, Wirt35 min
Apr 28, 3:24 PM EDTSpecial Weather StatementRLXKanawha36 min
Apr 28, 3:29 PM EDTSpecial Weather StatementRLXCalhoun, Gilmer46 min
Apr 28, 3:49 PM EDTSpecial Weather StatementRLXWirt, Wood41 min
Apr 28, 3:56 PM EDTSevere Thunderstorm WarningRLXJackson, Wirt, Wood34 min
Apr 28, 4:31 PM EDTSpecial Weather StatementRLXWirt59 min
Apr 28, 4:34 PM EDTSpecial Weather StatementRLXDoddridge, Pleasants, Tyler41 min
Apr 28, 5:00 PM EDTSevere Thunderstorm WarningRLXRandolph30 min
Apr 28, 5:16 PM EDTSpecial Weather StatementRLXPleasants, Tyler44 min
Apr 28, 5:33 PM EDTSpecial Weather StatementRLXTaylor42 min
Apr 28, 5:49 PM EDTSevere Thunderstorm WarningRLXBarbour, Taylor26 min
Apr 28, 5:57 PM EDTSevere Thunderstorm WarningRLXWood33 min
Apr 28, 6:29 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Ritchie, Wirt, Wood46 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.